Hail, Garfield
- When
- June 26, 6:05 AM MST to 6:06 AM MST
- Where
- Garfield County, Douglas Pass
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.600, -108.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 26, 3:25 AM MST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
425 AM MDT SUN JUN 26 2005
.SHORT TERM (TODAY THROUGH MONDAY NIGHT)...
POTENT SHORT WAVE SWINGING THROUGH NE UTAH AND NW COLORADO THIS
MORNING. MOST OF THE WEATHER ASSOCIATED WITH THIS SHORT WAVE WILL
OCCUR BY 9 AM. SATELLITE IMAGES SHOW THAT THE BACK EDGE OF
CONVECTIVE ACTIVITY IS EAST OF THE WASATCH RANGE. THEN DRIER AIR
AND SUBSIDENCE WILL TAKE HOLD...SUPPRESSING CONVECTIVE POTENTIAL FOR
THE REMAINDER OF THE DAY. ISOLATED STORMS WILL STILL DEVELOP OVER
THE HIGH TERRAIN...BUT WITH FORCING MECHANISM OTHER THAN SURFACE
HEATING. THESE STORMS WILL BE DISORGANIZED PULSE STORMS AND WILL
BE SHORT LIVED...UNLIKE THE LONGER LIVED STORMS EARLY THIS MORNING.
ANOTHER CONCERN FOR TODAY IS THE GRADIENT WIND THAT WILL MIX TO THE
SURFACE THIS AFTERNOON. SOUTHWEST WINDS OF 15 TO 25 MPH WILL BE
COMMON. TYPICALLY IN JUNE THIS WOULD WARRANT SERIOUS CONSIDERATION
WITH RESPECT TO FIRE WEATHER. BUT THIS HASN/T BEEN A TYPICAL JUNE
AND MORNING RELATIVE HUMIDITIES WILL BE GREATER THAN 75 PERCENT.
THE WIND WILL DRY THINGS OUT THIS AFTERNOON BUT VALUES PROBABLY
WILL STAY ABOVE CRITICAL VALUES. BUT THIS SITUATION NEEDS TO BE
MONITORED AS DRIER AIR DOES ADVECT INTO THE FORECAST AREA.
ANY STORMS THAT PERSIST INTO THE EVENING WILL DIMINISH AFTER SUNSET
AND EXPECT ALL STORMS TO END BY MIDNIGHT. UPSTREAM SHORT WAVE
WITH UPPER CIRCULATION OVER NRN CALIFORNIA SWEEPS OVER NE UTAH AND
NW COLORADO LATE TONIGHT. MODELS NOT GENERATING ANY PCPN WITH THIS
FEATURE...MAINLY BECAUSE THE AIR MASS WILL BE STABLE WITH MOISTURE
LACKING AND IT PASSES OVERHEAD AT THE WRONG TIME OF THE DAY.
CONVECTIVE POTENTIAL WILL THE LOWEST IT HAS BEEN FOR SEVERAL DAYS.
THERE IS ENOUGH RESIDUAL MOISTURE IN THE ATMOSPHERE FOR ISOLATED
MOUNTAIN STORMS...BUT MOSTLY SUNNY CONDITIONS WILL PREVAIL.
SUBTROPICAL HIGH PRESSURE SYSTEM WILL STRENGTHEN OVER THE DESERT
SOUTHWEST MONDAY NIGHT FOR A RETURN TO DRIER CONDITIONS.
.LONG TERM (TUESDAY THROUGH SUNDAY)...RUN TO RUN MDL CONSISTENCY NOT
VERY IMPRESSIVE NOR IS MODEL COMPARISON. SO MADE NO BIG CHANGES IN
TEMP OR POP GRIDS. TUESDAY THE NAM SHOWS A DRYING TREND WHILE THE
GFS KEEPS THINGS A LITTLE WETTER...FOR NOW WILL LEAN TOWARD
NAM AS IT BUILDS A SHORT WAVE RIDGE AHEAD OF CLOSED LOW OFF
CNTRL CA. BUT AS THIS FEATURE MOVES INLAND SOME ENERGY AND MSTR
WILL BRING ISOLATED SHOWERS/TSTMS TO THE REGION WEDNESDAY
AFTERNOON AND THURSDAY. HOWEVER DO NOT HAVE A LOT OF CONFIDENCE IN
TIMING AND INTENSITY OF SUCH A SMALL SCALE FEATURE SO FAR OUT INTO
THE FUTURE. ACCORDING TO THE GFS HIGH PRESSURE IS THEN EXPECTED TO
RETURN BY THE WEEKEND.
&&
.HYDROLOGY...VERY WARM TEMPERATURES WILL CONTINUE TO MELT OUT MUCH OF
THE REMAINING HIGH ELEVATION SNOWPACK. THE UINTA MOUNTAINS OF
NORTHEAST UTAH HAVE THE HIGHEST REMAINING AMOUNTS LEFT TO MELT...AND
WILL KEEP THE DUCHESNE RIVER IN UINTAH COUNTY IN FLOOD CONDITION OVER
THE NEXT FEW DAYS.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...FLOOD WARNING IN EFFECT UNTIL FURTHER NOTICE FOR THE DUCHESNE
RIVER NEAR RANDLETT.
&&
PF/MC/JRPHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 620 AM MDT SUN JUN 26 2005 UTZ023-024-271200- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- 620 AM MDT SUN JUN 26 2005 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR THE DUCHESNE RIVER NEAR RANDLETT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST UTAH. .DAY ONE...TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE. THESE ISOLATED STORMS WILL BE STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL... ALONG WITH CLOUD TO GROUND LIGHTNING. THE WATER LEVEL ON THE DUCHESNE RIVER NEAR RANDLETT REMAINS HIGH TO CREATE LOWLAND FLOODING THROUGH THE WEEKEND. PLEASE REFER TO THE DENFLSGJT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... FOR MONDAY THROUGH WEDNESDAY...ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... ALL CITIZENS ARE STRONGLY ENCOURAGED TO REPORT ANY HAIL OR VERY STRONG WIND GUSTS OR UNUSUAL RUNNING WATER TO YOUR LOCAL LAW ENFORCEMENT OFFICE...AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION. COZ001>014-017>023-UTZ022-025-027>029-271200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 620 AM MDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND THE SOUTHEAST CORNER OF UTAH. .DAY ONE...TONIGHT... SCATTERED BUT STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN COLORADO THIS MORNING. IN THE AFTERNOON...THE STORMS WILL NOT BE QUITE AS STRONG AND WILL BE MORE ISOLATED. THE STRONGEST STORMS WILL HAVE CAPABILITY OF PRODUCING HAIL AND GUSTY WINDS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... FOR MONDAY THROUGH WEDNESDAY...ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT YOU ARE ENCOURAGED TO REPORT ANY STRONG WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION.
The Grand Junction radar (KGJX), 78 km away, was scanning. The volume nearest the first event began at 13:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458768.